This site is intended for Healthcare Professionals only.

Supply alert for Phenytoin 30mg/5ml oral suspension

Date:

Share post:

The Department of Health and Social Care (DHSC) has issued a supply disruption alert for Phenytoin (Epanutin) 30mg/5ml Oral Suspension.

Pfizer have limited supplies of the drug and anticipate going out of stock in the first week of March. The anticipated re-supply date is late June 2020.

According to the Pharmaceutical Services Negotiating Committee (PSNC), the Canadian brand of Phenytoin 30mg/5ml oral suspension – ‘Dilantin-30 is available as an alternative from specialist importers on an ‘unlicensed’ basis.

There is currently no listing on dm+d for the imported product for prescribers to select using their prescribing systems. If a prescriber wishes to prescribe an unlicensed import, PSNC advises to issue a paper prescription as ‘Phenytoin 30mg/5ml Oral Suspension (Special Order)‘ and endorse by the pharmacy as a non-Part VIIIB special with the following:

  • Amount dispensed over pack size used;
  • Invoice price per pack size from which the order was supplied less any discount or rebate;
  • Manufacturers’/importers’ MHRA licence number;
  • Batch number of the product supplied;
  • SP.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Current Issue March 2024

Related articles

Collaboration and partnership: The way forward with community pharmacy

Professor Mahendra G Patel elucidates how pharmacy professionals working in the multidisciplinary team can help to improve the...

Sigma Conference 2024: Sector says Pharmacy First won’t solve funding crisis

Demands for the next contractual framework include additional funding and write-off of any money that is owed, among...

Demand for private health cover surge amid NHS waiting list crisis

The UK health cover market was valued at £6.7 billion in 2022, marking a £385 million increase from...

Key Facts To Know Before Having a Blepharoplasty

It is very much a cultural thing. In Korea, having hooded eyes is seen as a sign of extreme...